| Catalog Number |
231045 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the guidewire did not pass through the dilator because there was a glue-like substance remaining at the connection between the hub of the dilator and the gray dilator, and there had been many cases where the guidewire did not pass through.In many cases, it passes through if pressed it hard and repeatedly, and it was claimed that this was a defect with medicon.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿equipment error".However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: instructions for use description: the proxis¿ ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: ¿ patients who are contraindicated for retrograde urological procedures.¿ patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.¿ patients who have the presence of tight strictures which would limit use of the device.¿ patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or crossinfection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: - mucosal irritation, inflammation and edema - urethral strictures - acute bleeding or hemorrhage - urethral, bladder, or ureteral perforation - other injury to the urinary tract directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: instructions for use: description: the proxis ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: patients who are contraindicated for retrograde urological procedures.Patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.Patients who have the presence of tight strictures which would limit use of the device.Patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or crossinfection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: mucosal irritation, inflammation and edema urethral strictures acute bleeding or hemorrhage urethral, bladder, or ureteral perforation other injury to the urinary tract directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description